Hail, Chemung
- When
- June 26, 6:55 PM EST
- Where
- Chemung County, Erin
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.183, -76.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 26, 1:45 PM EST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY ISSUED BY NATIONAL WEATHER SERVICE ALBANY NY 245 PM EDT WED JUN 26 2002 .DISC...IN BACKUP SITTUATION FOR WFO BGM. WILL KEEP FCST FAIRLY CONSISTANT WITH PREV THINKING. HAVE MODIFIED TEMPS SLIGHTLY TO BLEND WITH LATEST GUIDANCE. MDLS STILL SHOWING AREA NVA MOVG INTO CWA LT TNT...BUT NUMEROUS VORT MAXS THRU NEXT 48 HRS. SO WILL BRING SLGHT BRK IN CNVCTN BUT SHLD PICK UP AGN BY THU AFTN. SPC HAS ISSUED SVR TSTM WTCH FOR MST NY CTYS IN CWA TIL 9 PM... BUT NO PA CTYS. ALBWRKZON SENT. .BGM...SVR TSTM WATCH TIL 9 PM EDT ALL NY CWA CTYS XCPT STEUBEN...YATES AND SULLIVAN. LAB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON, NY
357 PM EDT WED JUN 26 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM LACKAWAXEN PA WIND DAMAGE
06/26/02 PIKE SEVERAL TREES AND POWER
LINES DOWNREPORTED BY
EMERGENCY MANAGEMENT
0200 PM 9 NW MILFORD PA .75 INCH HAIL
06/26/02 PIKE DIME SIZED HAILREPORTED BY
OTHER
0215 PM FALLSBURG NY WIND DAMAGE
06/26/02 SULLIVAN 2 TREES DOWN POWER LINES
ALSO REPORTED DOWN. WIND
DAMAGE ALSO IN
WOODBURNEREPORTED BY
EMERGENCY MANAGEMENTNYZ022-262230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 455 PM EDT WED JUN 26 2002 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO STEUBEN COUNTY... AT 446 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR ARKPORT.... OR ABOUT 16 MILES NORTHWEST OF ARKPORT.... MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... FREMONT AND ARKPORT AT 530 PM. HOWARD AND HASKINVILLE AT 545 PM. BUENA VISTA AND AVOCA AT 600 PM. BATH AND NORTH CAMERON AT 615 PM. SAVONA AND CAMPBELL AT 630 PM. EXPECT FREQUENT DANGEROUS LIGHTNING... HAIL... WIND GUSTS TO 40 MILES AN HOUR... AND TORRENTIAL RAIN IN THE PATH OF THIS STORM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. TAC
NYZ022-023-262300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 527 PM EDT WED JUN 26 2002 ...A PAIR OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND HAIL MOVING INTO STEUBEN AND SCHUYLER COUNTIES... AT 516 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL ALONG A LINE EXTENDING FROM ARKPORT TO WELLSVILLE..... MOVING EAST AT 20 MPH. THUNDERSTORMS WILL BE NEAR... ATLANTA AND NORTH HORNELL AT 545 PM. HOWARD AND CANISTEO AT 600 PM. WHEELER AND PRATTSBURG AT 615 PM. WEST CAMERON AND URBANA AT 630 PM. WAYNE AND THURSTON AT 645 PM. EXPECT FREQUENT DANGEROUS LIGHTNING... HAIL... GUSTY WINDS UP TO 40 MILES AN HOUR... AND TORRENTIAL DOWNPOURS... IN THE PATH OF THIS STORM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. TAC
NYZ022>024-262330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 605 PM EDT WED JUN 26 2002 ...THUNDERSTORMS WITH STRONG GUSTY WINDS AND HAIL MOVING THROUGH STEUBEN COUNTY INTO CHEMUNG AND SCHUYLER COUNTIES... AT 556 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL ALONG A LINE EXTENDING FROM COHOCTON TO CAMPBELL... MOVING EAST AT 15 MPH. THUNDERSTORMS WILL BE NEAR... PRATTSBURG AND SONORA AT 630 PM. URBANA AND KEUKA AT 645 PM. WAYNE AND MONTEREY AT 700 PM. TYRONE AND WESTON AT 715 PM. HORSEHEADS NORTH AND MILLPORT AT 730 PM. EXPECT FREQUENT DANGEROUS LIGHTNING, TORRENTIAL RAINFALL UP TO 2 INCHES, SMALL HAIL, AND STRONG GUSTY WINDS UP TO 40 MILES AN HOUR, IN THE PATH OF THIS STORM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. TAC
NYZ057-062-PAZ039-040-048-270030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 702 PM EDT WED JUN 26 2002 ...THUNDERSTORMS WITH STRONG GUSTY WINDS AND HAIL IN THE AREA... AT 655 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL ALONG A LINE EXTENDING FROM LIBERTY THROUGH EQUINUNK TO SUSQUEHANNA... MOVING NORTHEAST AT 35 MPH. THUNDERSTORMS WILL BE NEAR... SHINHOPPLE AND ROCK RIFT AT 730 PM. WALTON AND HAMDEN AT 745 PM. MARGARETVILLE AND DUNRAVEN AT 800 PM. FLEISCHMANNS AND ROXBURY AT 815 PM. STAMFORD AT 830 PM. ANOTHER LARGE GROUP OF THUNDERSTORMS WILL BE MOVING THROUGH NORTHERN PIKE COUNTY INTO SOUTHERN SULLIVAN COUNTY THROUGH 8 PM. EXPECT OCCASIONAL DANGEROUS LIGHTNING, HEAVY RAINFALL UP TO 2 INCHES, SMALL HAIL, AND GUSTY WINDS UP TO 40 MILES AN HOUR, IN THE PATH OF THESE STORMS. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. TAC
NYZ022>025-270015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 715 PM EDT WED JUN 26 2002 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 705 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL ALONG A LINE EXTENDING FROM WATKINS GLEN TO PAINTED POST TO CAMPBELL... MOVING EAST AT 20 MPH. THUNDERSTORMS WILL BE NEAR... MECKLENBURG AND REYNOLDSVILLE AT 730 PM. ENFIELD AND SOUTH CORNING AT 745 PM. ITHACA AND FOREST HOME AT 800 PM. DANBY AND WEST DANBY AT 815 PM. EXPECT HAIL AND FREQUENT DANGEROUS LIGHTNING, HEAVY RAIN UP TO 2 INCHES, GUSTY WINDS, AND SMALL HAIL, IN THE PATH OF THIS STORM. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. YOU CAN ALSO VISIT OUR WEBSITE AT WWW.NWS.NOAA.GOV/ER/BGM. TAC
The Binghamton radar (KBGM), 56 km away, was scanning. The volume nearest the first event began at 23:55 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2002Every state in 2002This day in weather historyWarnings in New York, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5305417.